AF Association

Stopped Flecainide

Hi all, was on flec for 3 - 4 years with varying side effects after an ablation. slight dizziness almost every day. Rapid heart beat once or twice a month with palps and occasional shortness of breath. Was placed on an internal heart monitor about 2 weeks ago and discontinued flec at the same time. Yesterday had an episode of rapid heart beat and skipped beats. The skipped beats lasted about 2 minutes with shortness of breath and the elevated heart rate lasted for 6 hours and extreme weakness. Will call my cardiologist when they open (shortly) and ask them to analyze those readings. This monitor records every heartbeat for 3 years until the battery wears out. Has anyone had these symptoms after stopping flecainide?

4 Replies

Hi Mike

To me it never appears to be a good idea to stop any pills (that restrain the heart) suddenly. Yes, this has happened to me when stopping Flecainide, on the day of my third ablation, on the instructions of my EP. I went in to extremely fast AF and had to stay in hospital an extra day and immediately went back on the pills.

I hope you have an answer from your cardiologist now. Just feel that to stop taking it very gradually would be less of a shock to our bodies.


1 like

Hi Mike - I stopped Flecainide after speaking to my doctor and asking if it was safe to do so. He said I didn't need to be weaned off of it, that I could just stop taking it. I was on 200 mgs. per day for about a year. The reason I wanted to stop taking it was because of the horrible way it was making me feel. Anxious, feeling of detachment/uneasiness, nightmares, etc. I went off of it and was fine with the exception of my palpitations creeping back in. It worked well for the palpitations, but I felt it wasn't worth the side effects. At the time, I was scheduled for an ablation about two months after I stopped taking it and have since had one with good results - so far, fingers crossed. Just a side note, I wouldn't have stopped taking it without talking to my doctor. Good luck!


Interesting post, I have been on Flecainide for 10 years and although have some slight side effects, find it the best so far. Originally was prescribed Amiodarone, terrible nightmares etc. However after a flu jab, gone into AF, hope it reverts back soon without changing drugs.


I have just started on Flecanaide after years on bisoprolol,and ending up with a,TIA on Saturday.Heart was down to 40 beats max per min..which consultant ( new one) partly blames my tia on.

So far Flecanaide seems to suit me better,lots of side effects with Biso..and not even doing the job for me!!

Glad to see positive post on Fled.

1 like

You may also like...